Although I am very happy with the size and shape of my implants, having gone from a small B to a normal C., I am too embarrased to to ever let them been seen. Is there anything that can be done to lessen the appearance of these blue veins?
What Causes Stretch Marks from Breast Augumentation and How Can It Be Avoided?
Doctor Answers 27
Breast Augmentation Stretch Marks Can Often be Avoided
Thank you for your question. Fortunately stretch marks are unusual following Breast Augmentation with Breast Implants- less than 2% of cases. To avoid them you need to be aware of the factors that cause stretch marks after Breast Implants;
- An inherited tendency to form stretch marks
- Too large Breast Implant
- Breast Implant placed under Breast Gland
- Having Breast Implants before you have had children
- Vigorous Exercise or Weight lifting too soon after surgery
- Breast Implant placed under Breast Gland
The most common cause is the patient having a tendency to form stretch marks. Stretch marks are more common in women who have never had children.
To avoid stretch marks;
- Have your Breast Implant placed under the chest muscle
- Choose a smaller Breast Implant less than 300cc
- Avoid weight lifting and vigorous upper body exercise for 6 weeks after Breast Augmentation
- Wait until you have finished having children if you have a tendency to form stretch marks
Have a question? Ask a doctor
Occasionally patients have very porcelain type skin and...
Occasionally patients have very porcelain type skin and have very visible blue veins in the breasts. These are normal and I am not aware of anything that can be done for them unfortunately. Perhaps knowing that these are not uncommon and are normal, you can feel more comfortable with personal situations. While it is not good for your skin, these might be hidden a bit by self-tanning so you feel less self-conscious.
Stretch marks and visible veins after breast augmentation
Stretch marks do not present as blue veins, rather they are flat, irregular lines on the skin that may be pink or pigmented at first and usually fade with time. They are unlikely to occur after breast augmentation but may be more noticeable with the breast skin stretched by the implants. Veins are under the skin and may become more prominent after breast augmentation, although they may also become less visible with time.
You might also like...
Stretch marks after breast augmentation
You can get stretch marks after breast augmentation.
1. Hereditary predisposition- In English, this means some people are prone to getting stretch marks. If you got bad stretch marks in any area- arms, thighs, belly- from weight changes or rapid growth (sometimes during a growth spurt you can get stretch marks on your outer thigh or during pregnancy on your belly), then you likely are prone. There was a study which shows there is an issue with the fibroblasts in these patients which makes them more prone to stretch marks.
2. Stretching. When you have good skin tone, thicker skin, and you are young, your skin must stretch to accommodate the implant. The larger the implant, the more the stretch. If you have had pregnancy and breastfed, then you are "prestretched" and your implant is filling a space. You are less likely to form new stretch marks in this case.
Some women get stretch marks after breast augmentation.
Some women get stretch marks after breast augmentation, but this is not very common. Usually it happens to women that are prone to stretch marks or if the woman chose an implant that is uncommonly large.
Stretch marks are tears of the deep dermis which heal with scar tissue. This is permanent, but the appearance will change over time.
If you developed stretch marks of the hips or thighs during puberty from growing then you are at definite risk of stretch marks from breast augmentation.
The only definite way to prevent stretch marks is to not stretch or stress the skin. I personally have only had one patient develop stretch marks after augmentation and that person had stretch marks on her hips and thighs from growing.
Stretch marks after Breast Augmentation
Stretch marks after breast augmentation is actually quite rare. If a woman has a very large implant placed, it is more common, but from what you describe, that does not seem to be the case. When the skin envelope is filled out, it is possible to make veins in the tissue more noticeable. This may be what you are seeing. As far as I am aware, there is unfortunately not much that you can do for them.
Blue Veins Are Not Stretch Marks
True stretch marks are rare after breast augmentation surgery. The patients most at risk for developing stretch marks are;
· Young women with small breasts who have never been pregnant.
· Genetic predisposition.
· Overly large implants.
Once stretch marks occur, they are permanent.
The “blue veins” on the breasts are not “stretch marks”, but dilation of the veins, already present in the breast, but usually not very visible because they are “collapsed”, not dilated and filled with blood. This can happen with any size implant, but is most prominent with larger implants. If they do not improve after the breasts are fully healed, 6 to 12 months, going to smaller implants may make these veins less noticeable.
Blue veins after Breast Augmentation
The blue veins are caused intially because of the additional pressure that implants place on the skin from underneath. There is very little you can or should do but please note that it will dissipate over time as the skin accomodates your new size. This is different from the stretch marks which is due to skin that is over stretched its elastic capability.
Stretch Marks after Breast Augmentation - What are my chances?
In my practice, Stretch Marks are rarely a result of breast augmentation. In the thousands I have done it is hare to remember but one or two that may have developed them. In some cases looking closely as the preoperative photos they were already there but just became transiently pink and more noticeable because of the normal increase of blood flow to the area after any surgery.
The things I can think of that may make you more prone to this is if you are on steroids, certain endocrine conditions such as Cushing's syndrome and others, associated with a larger weight gain and light colored skin.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.